Alert archive / Missouri / Red Flag Warnings in 2010

Red Flag Warning 1, NWS St. Louis, MO

March 31, 201014 counties in Missouri; Monroe County, Randolph County, Illinois

NWS St. Louis, MO issued this red flag warning at Mar 31, 2010, 10:23 AM CDT for 14 counties in Missouri; Monroe County, Randolph County, Illinois. It took effect at Mar 31, 2010, 11:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2010, 10:23 AM CDT (15:23 UTC)
In effect from
Mar 31, 2010, 11:00 AM CDT
Expired
Mar 31, 2010, 6:00 PM CDT
In force
7 hr
Issued by
NWS St. Louis, MO

Counties Monroe County, IL, Randolph County, IL, Cole County, MO, Crawford County, MO, Dent County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Madison County, MO, Moniteau County, MO, Osage County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.4 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2010-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2010-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 353 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2467 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
353 m²/s²
0-3 km storm-relative helicity
416 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

929 
WWUS83 KLSX 311523
RFWLSX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
1023 AM CDT WED MAR 31 2010

...HIGH FIRE DANGER FROM LATE THIS MORNING THROUGH THE
AFTERNOON...

.WARM AND DRY CONDITIONS WILL PREVAIL ACROSS THE REGION THROUGH
AT LEAST THURSDAY...WITH WELL ABOVE NORMAL HIGH TEMPERATURES
EXPECTED. THESE WARM TEMPERATURES...COMBINED WITH MINIMUM
RELATIVE HUMIDITY VALUES FROM 20 TO 25 PERCENT...GUSTY SOUTHERLY
WINDS...AND LOW FUEL MOISTURE WILL RESULT IN A HIGH FIRE DANGER
AND POTENTIAL FOR EXTREME FIRE BEHAVIOR.

ILZ069-074-098>101-MOZ034>036-041-042-050>052-060-061-063-064-
311630-
/O.CAN.KLSX.FW.A.0001.100331T1600Z-100331T2300Z/
CLINTON IL-WASHINGTON IL-CALHOUN IL-JERSEY IL-MADISON IL-
ST. CLAIR IL-MONROE MO-RALLS MO-PIKE MO-BOONE MO-AUDRAIN MO-
CALLAWAY MO-MONTGOMERY MO-LINCOLN MO-WARREN MO-ST. CHARLES MO-
ST. LOUIS MO-ST. LOUIS CITY MO-
1023 AM CDT WED MAR 31 2010

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE FIRE
WEATHER WATCH. 

CURRENT INDICATIONS ARE THAT THE RELATIVE HUMIDITIES WILL NOT
FALL LOW ENOUGH THIS AFTERNOON TO PRODUCE RED FLAG CONDITIONS
ACROSS THIS AREA.


$$

ILZ079-102-MOZ047>049-059-062-065-072>075-083>085-099-312300-
/O.UPG.KLSX.FW.A.0001.100331T1600Z-100331T2300Z/
/O.NEW.KLSX.FW.W.0001.100331T1600Z-100331T2300Z/
RANDOLPH IL-MONROE IL-MONITEAU MO-COLE MO-OSAGE MO-GASCONADE MO-
FRANKLIN MO-JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-
ST. FRANCOIS MO-STE. GENEVIEVE MO-DENT MO-IRON MO-MADISON MO-
REYNOLDS MO-
1023 AM CDT WED MAR 31 2010

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THE COMBINATION OF ABOVE NORMAL TEMPERATURES...GUSTY SOUTHERLY
WINDS...MINIMUM RELATIVE HUMIDITY VALUES FROM 20 TO 25 PERCENT AND
LOW FUEL MOISTURE ARE EXPECTED TO PRODUCE A HIGH FIRE DANGER FROM
LATE THIS MORNING THROUGH THIS AFTERNOON. THOSE WITH FIRE WEATHER
INTERESTS SHOULD CAREFULLY MONITOR THIS SITUATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

GKS
1 follow-up statement
723 
WWUS83 KLSX 312307
RFWLSX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
607 PM CDT WED MAR 31 2010

ILZ079-102-MOZ047>049-059-062-065-072>075-083>085-099-010015-
/O.EXP.KLSX.FW.W.0001.000000T0000Z-100331T2300Z/
RANDOLPH IL-MONROE IL-MONITEAU MO-COLE MO-OSAGE MO-GASCONADE MO-
FRANKLIN MO-JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-
ST. FRANCOIS MO-STE. GENEVIEVE MO-DENT MO-IRON MO-MADISON MO-
REYNOLDS MO-
607 PM CDT WED MAR 31 2010

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

HUMIDITY VALUES WILL INCREASE THIS EVENING AS TEMPERATURES BEGIN
TO COOL. THESE CHANGES WILL ALSO COINCIDE WITH DIMINISHING
SOUTHERLY WINDS. THE OVERALL EFFECT WILL BE A DECREASE IN THE FIRE
DANGER TONIGHT.

$$

GLASS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this red flag warning went out at Mar 31, 6:14 AM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, Mar 31, 6:14 AM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
614 AM CDT WED MAR 31 2010

.DISCUSSION...
/334 AM CDT WED MAR 31 2010/

MUCH ABOVE NORMAL TEMPERATURES TO PERSIST OVER THE NEXT SEVERAL DAYS
BEFORE NEXT WEATHER SYSTEM MOVES IN FRIDAY NIGHT THROUGH SATURDAY
NIGHT.

FOR TODAY...STARTING OFF FAIRLY MILD WITH TEMPS IN THE 50S AS OF 3
AM. DESPITE THE CIRRUS CLOUDS OVER THE REGION...INCREASING SOUTHERLY
WINDS WILL ALLOW WAA TO KICK INTO HIGH GEAR WITH HIGHS IN THE UPPER
70S TO LOW 80S.

MILD CONDITIONS WILL PERSIST FOR THE REST OF THE WORK WEEK. SO WILL
SEE OVERNIGHT LOWS ONLY IN THE 50S AND DAYTIME HIGHS IN THE LOWER 80S
ON THURSDAY...WELL ABOVE NORMAL FOR THIS TIME OF YEAR.

BEYOND THAT...CLOUDS FROM NEXT WEATHER SYSTEM TO BEGIN AFFECTING
AREA BY FRIDAY WITH SHOWERS AND THUNDERSTORMS MOVING INTO PORTIONS
OF THE AREA BY FRIDAY NIGHT AND SPREAD ACROSS THE REST OF THE AREA
SATURDAY BEFORE COMING TO AN END LATE SATURDAY NIGHT...SO NO MAJOR
CHANGES TO THE EXTENDED. HIGHS ON FRIDAY WILL BE TRICKY...DEPENDING
ON THE AMOUNT OF CLOUD COVER AND/OR EXACT TIMING OF WHEN PCPN WILL
MOVE IN...SO LOWERED THEM A COUPLE OF DEGREES...INTO THE UPPER 70S
AT ALL LOCATIONS.

NO MAJOR CHANGES BEYOND THAT TIME FRAME.

BYRD

&&

.AVIATION...
/559 AM CDT WED MAR 31 2010/

LLWS WILL CONTINUE TO PERSIST THROUGH 15Z. A 50KT SSWLY LOW LEVEL
JET WITH MAX WIND SPEEDS CURRENTLY AROUND 2000FT AGL WILL FADE AS
MIXING INCREASES CAUSING SUSTAINED SFC WINDS TO INCREASE TO AROUND
15KTS WITH GUSTS AROUND 25KTS. SFC WINDS WILL DECREASE TOWARD
EVENING. OTHERWISE...DRY AND VFR.

SPECIFICS FOR KSTL...AS MENTIONED ABOVE...EXPECT LLWS TO FADE BUT
SFC WINDS TO INCREASE BETWEEN 14-16Z. NOT AS MUCH OF CHANCE OF
LLWS TONIGHT. SLY WINDS WILL INCREASE AND GUST AGAIN BY MID
MORNING THURSDAY.

BRITT

&&

.FIRE WEATHER...
BELOW 25 PERCENT DURING THE AFTERNOON HOURS TODAY. ALSO...WITH 20
FOOT WINDS PICKING UP ABOVE 15 MPH AND 10 HOUR DEAD FUEL VALUES
BELOW 8 PERCENT...STILL SOME CONCERN ABOUT INCREASED FIRE DANGERS
OVER THE REGION...SO WILL KEEP FIRE WEATHER WATCH GOING FROM 11 AM
TO 6 PM TODAY. DID ADD A ROW OR TWO OF COUNTIES ON THE NORTH AND
EAST SIDES OF THE CURRENT WATCH AS THESE AREAS WILL EXPERIENCE
THESE CRITERIA AS WELL. AS FOR THURSDAY...WILL SEE DEWPTS BEGIN TO
RISE A BIT...SO RELATIVE HUMIDITIES WILL BE MARGINAL FOR MOST
LOCATIONS.

BYRD

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FIRE WEATHER WATCH FROM 11 AM CDT THIS MORNING THROUGH THIS
     AFTERNOON FOR AUDRAIN MO-BOONE MO-CALLAWAY MO-COLE MO-
     CRAWFORD MO-DENT MO-FRANKLIN MO-GASCONADE MO-IRON MO-
     JEFFERSON MO-LINCOLN MO-MADISON MO-MONITEAU MO-MONROE MO-
     MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-REYNOLDS MO-ST.
     CHARLES MO-ST. FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-
     STE. GENEVIEVE MO-WARREN MO-WASHINGTON MO.

IL...FIRE WEATHER WATCH FROM 11 AM CDT THIS MORNING THROUGH THIS
     AFTERNOON FOR CALHOUN IL-CLINTON IL-JERSEY IL-MADISON IL-
     MONROE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Mar 31, 4:26 AM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
426 AM CDT WED MAR 31 2010

ILZ069-074-079-098>102-MOZ034>036-041-042-047>052-059>065-072>075-
084-085-099-011200-
CLINTON IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-MONROE MO-RALLS MO-PIKE MO-
BOONE MO-AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-
MONTGOMERY MO-LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-
FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-
CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-
IRON MO-MADISON MO-REYNOLDS MO-
426 AM CDT WED MAR 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL
MISSOURI...NORTHEAST MISSOURI AND SOUTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS AN INCREASED FIRE DANGER TODAY DUE TO LOW RELATIVE
HUMIDITIES AND GUSTY SOUTH WINDS. THOSE PLANNING OUTDOOR BURNING
PROJECTS SHOULD TAKE EXTRA PRECAUTIONS TO PREVENT THE OCCURRENCE
OF UNCONTROLLED FIRES.

MODERATE FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI
RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS AN INCREASED FIRE DANGER CONTINUES ON THURSDAY DUE TO
LOW RELATIVE HUMIDITIES AND GUSTY SOUTH WINDS. THOSE PLANNING
OUTDOOR BURNING PROJECTS SHOULD TAKE EXTRA PRECAUTIONS TO PREVENT
THE OCCURRENCE OF UNCONTROLLED FIRES.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SATURDAY
NIGHT ACROSS PARTS OF MISSOURI AND ILLINOIS.

MODERATE FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI
RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

ILZ058>060-064-065-070-095>097-MOZ018-019-026-027-011200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-MARION IL-
ADAMS IL-BROWN IL-PIKE IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-
426 AM CDT WED MAR 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS AND
NORTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

WARM AND DRY WEATHER ALONG WITH STRONG SOUTHERLY WINDS WILL
PERSIST TODAY. THOSE PLANNING OUTDOOR BURNING PROJECTS SHOULD TAKE
EXTRA PRECAUTIONS TO PREVENT THE OCCURRENCE OF UNCONTROLLED FIRES.

MODERATE FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI
RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WARM AND DRY WEATHER ALONG WITH STRONG SOUTHERLY WINDS WILL
CONTINUE ON THURSDAY. THOSE PLANNING OUTDOOR BURNING PROJECTS
SHOULD TAKE EXTRA PRECAUTIONS TO PREVENT THE OCCURRENCE OF
UNCONTROLLED FIRES.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SATURDAY
NIGHT ACROSS PARTS OF MISSOURI AND ILLINOIS.

MODERATE FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI
RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BYRD

Nearby

Red Flag Warnings in Missouri, 2010Red Flag Warnings in Illinois, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.